MAUDE Adverse Event Report: ETHICON INC. VCL+ UD 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ UD 8X27IN 0 S/A CT-1 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPP41D
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.(b)(4).The product upon which this medwatch is based has been received, however, the product evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.Additional information was requested and the following was obtained: please provide procedure name spine.Please explain in detail what was the issue with the device.What do you mean by ¿the pop off came off too easily¿? do you mean the suture and the needle become separated(suture - needle pull off)? yes.Please provide lot number not exactly sure of the lot number but i do have the container the suture was in and the lot information of the one they used ao replace this which might be the same one i¿m not sure.Please provide status of product return i have product just waiting for the packaging to return it.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 275 g/m.
 
Event or Problem Description
It was reported that a patient underwent a spine procedure on (b)(6) 2021 and suture was used.During the procedure, the pop off came off too easily.The suture and the needle become separated.The procedure was completed with no adverse patient consequences.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> pc-(b)(4).Date sent to the fda: 8/25/2021 this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6, d9,h3 h3 investigation summary: a winding former with five strands product code vcpp41d with the needles unused.In order to evaluate the conditions of the returned samples, the swage and attachment area was noted to be as expected in the five needles.The sutures were dispensed without problems and examined along the strand to detect any issue on the suture and no defects were observed during evaluation.Functional test was performed, and the pull force meets the customer requirements.The manufacturing records couldn't be reviewed as the batch number is unknown.As part of quality process, all devices are manufactured, inspected, and released to approved specifications.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL+ UD 8X27IN 0 S/A CT-1 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key12229668
Report Number2210968-2021-06690
Device Sequence Number14487357
Product Code GAM
UDI-Device Identifier10705031056848
UDI-Public10705031056848
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVCPP41D
Device Catalogue NumberVCPP41D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/19/2021
Initial Date Received by Manufacturer 06/30/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/25/2021
Patient Sequence Number1